[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.247.205. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1997

Hypotony and Visual Loss With Intravenous Cidofovir Treatment of Cytomegalovirus Retinitis

Author Affiliations

New York, NY

Arch Ophthalmol. 1997;115(6):801-802. doi:10.1001/archopht.1997.01100150803021
Abstract

Cidofovir, a nucleotide analog, has recently been approved as intravenous treatment for cytomegalovirus (CMV) retinitis. A long halflife allows infrequent dosing, obviating the need for an indwelling catheter. The drug is most toxic in the kidneys.1 Newly diagnosed and relapsed CMV retinitis has been treated with intravitreal cidofovir therapy.2,3 In a dose escalation study, hypotony and vitritis occurred at high doses of intravitreal drug.3 The intravitreal concentration of cidofovir after intravenous administration is unknown. This report describes the development of iritis, hypotony, and reversible visual loss in a patient receiving intravenous cidofovir therapy.

See also pages 733 and 785

Report of a Case.  Peripheral CMV retinitis was diagnosed in the left eye of a 41-year-old man with the acquired immunodeficiency syndrome and a CD4+ count of 0.01 ×109/L (10 cells/μL) in May 1994. His visual acuity was 20/30 OS, and his intraocular pressure (IOP)

First Page Preview View Large
First page PDF preview
First page PDF preview
×